Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 6, 2012, 10:08 AM CST for Bowie County, Cass County, Morris County, Texas. It took effect at Feb 9, 2012, 12:00 AM CST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2012, 10:08 AM CST (16:08 UTC)
- In effect from
- Feb 9, 2012, 12:00 AM CST
- Expired
- Feb 10, 2012, 9:35 AM CST
- In force
- 34 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Bowie County, TX, Cass County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
976 WGUS44 KSHV 061608 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1008 AM CST MON FEB 6 2012 TXC037-067-343-071608- /O.NEW.KSHV.FL.W.0010.120209T0600Z-120211T0600Z/ /NAPT2.1.ER.120209T0600Z.120209T0600Z.120209T1800Z.NO/ 1008 AM CST MON FEB 6 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SULPHUR RIVER NEAR NAPLES TEXAS. * FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 730 AM MONDAY THE STAGE WAS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 22.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED AND BROAD FLOODPLAIN. RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND. FISHERMAN SHOULD USE CAUTION AS CURRENTS ARE SWIFT. $$
5 follow-up statements
808 WGUS84 KSHV 070018 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 618 PM CST MON FEB 6 2012 TXC037-067-343-080018- /O.CON.KSHV.FL.W.0010.120209T0600Z-120211T0600Z/ /NAPT2.1.ER.120209T0600Z.120209T0600Z.120209T1800Z.NO/ 618 PM CST MON FEB 6 2012 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES. * FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM MONDAY THE STAGE WAS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY THURSDAY MORNING. $$
875 WGUS84 KSHV 071521 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 921 AM CST TUE FEB 7 2012 TXC037-067-343-081521- /O.CON.KSHV.FL.W.0010.120209T0600Z-120211T0600Z/ /NAPT2.1.ER.120209T0600Z.120209T0600Z.120209T1800Z.NO/ 921 AM CST TUE FEB 7 2012 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES TEXAS. * FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 730 AM TUESDAY THE STAGE WAS 21.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...MINOR LOWLAND FLOODING. $$
776 WGUS84 KSHV 081439 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 839 AM CST WED FEB 8 2012 TXC037-067-343-091439- /O.EXT.KSHV.FL.W.0010.000000T0000Z-120211T1500Z/ /NAPT2.1.ER.000000T0000Z.120209T0000Z.120210T0300Z.NO/ 839 AM CST WED FEB 8 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES TEXAS. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 730 AM WEDNESDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22. FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY THIS WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY LATE EVENING. * IMPACT...MINOR LOWLAND FLOODING. $$
394 WGUS84 KSHV 091545 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 945 AM CST THU FEB 9 2012 TXC037-067-343-101545- /O.EXT.KSHV.FL.W.0010.000000T0000Z-120211T1800Z/ /NAPT2.1.ER.000000T0000Z.120209T1330Z.120210T0600Z.NO/ 945 AM CST THU FEB 9 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES TEXAS. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 730 AM THURSDAY THE STAGE WAS 22.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22 FEET. * FORECAST...THE SULPHUR RIVER IS CRESTING THIS THURSDAY MORNING. THE RIVER WILL BEGIN RECEDING THIS THURSDAY AFTERNOON AND RECEDE TO BELOW FLOOD STAGE DURING EARLY FRIDAY MORNING. * IMPACT...MINOR LOWLAND FLOODING. && LAT...LON 3327 9466 3329 9451 3327 9451 3324 9462 3324 9465 $$
776 WGUS84 KSHV 101535 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 935 AM CST FRI FEB 10 2012 TXC037-067-343-101605- /O.CAN.KSHV.FL.W.0010.000000T0000Z-120211T1800Z/ /NAPT2.1.ER.000000T0000Z.120209T1330Z.000000T0000Z.NO/ 935 AM CST FRI FEB 10 2012 THE FLOOD WARNING IS CANCELLED FOR THE SULPHUR RIVER NEAR NAPLES TEXAS. * AT 730 AM FRIDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 22 FEET. * FORECAST...THE SULPHUR RIVER CREST DURING THURSDAY MORNING JUST A FEW INCHES ABOVE FLOOD STAGE. ALSO THE SULPHUR RIVER RECEDED BELOW FLOOD STAGE DURING THURSDAY EVENING AND WILL CONTINUE TO RECEDE TO NEAR 18.8 FEET BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 4:03 AM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Feb 6, 4:03 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 403 AM CST MON FEB 6 2012 .DISCUSSION... NO SIGNIFICANT WEATHER EVENTS FOR THIS REGION DURING THE UPCOMING SEVEN DAY FORECAST PERIOD. MAIN CHANGE WILL BE TEMPERATURES TRENDING TOWARD THE COLD SIDE...WITH A SERIES OF COLD FRONTS. IN THE UPPER LEVELS...THE LOW CURRENTLY OVER THE CENTRAL ROCKIES WILL BEGIN TO SHIFT EAST TODAY. AS IT DOES...A SLIGHT INCREASE IN MOISTURE WILL OCCUR FROM SOUTHWEST FLOW ALOFT...BRINGING A SLIGHT CHANCE OF RAIN TO SOUTHWEST PORTIONS OF THE AREA BY LATE TONIGHT. THE MOISTURE WILL INTERACT WITH THE FIRST FRONT TUESDAY... BRINGING A SLIGHT CHANCE OF RAIN TO MOST OF THE CWA. AS THE UPPER TROUGH EXITS EAST TUESDAY NIGHT...ZONAL FLOW ALOFT WILL BRING SOME DRYING...WHICH WILL CONTINUE UNTIL AT LEAST 00Z FRIDAY. MODELS STILL DRIVING A CLOSED LOW SOUTH ALONG THE WEST COAST INTO BAJA BY WEDNESDAY...BRINGING MOISTURE INTO MEXICO AND SOUTH TEXAS. EVENTUALLY THIS MOISTURE SPREADS OVER MOST OF WEST AND CENTRAL TEXAS AND INTO EAST TEXAS BY FRIDAY. MODELS STILL DISAGREE WITH HOW THE CUTOFF LOW INTERACTS WITH A NORTHERN TROUGH...AND THIS WILL DETERMINE THE AMOUNT OF RAINFALL ACROSS THIS REGION. WILL KEEP POPS LOW AT THIS TIME...WITH THE BEST TIMING FOR RAIN FRIDAY AND FRIDAY NIGHT. THEN AS THE NORTHERN TROUGH KICKS EAST...A STRONG ARCTIC FRONT WILL SWING ACROSS THE MID SECTION OF THE COUNTRY WITH MUCH COLDER AIR REACHING THIS AREA SATURDAY. FOR NOW WILL END THE PRECIPITATION...BUT STILL A LOT OF UNCERTAINTY WITH A CUTOFF LOW SOMEWHERE TO THE SOUTHWEST. IF THE POSITION OF THE LOW CHANGES MORE TO THE NORTH THAN MODELS ARE SHOWING...WINTER PRECIPITATION MAY HAVE TO BE INCLUDED IN THE FORECAST FOR NEXT WEEKEND. BUT FOR NOW WILL GO WITH THE MODELS...KEEPING THE FORECAST DRY SATURDAY NIGHT THROUGH SUNDAY. && .AVIATION... ANY MVFR CIGS THAT STILL REMAIN ACROSS NE TX/SW AR WILL BE SHORT LIVED...AND VFR CONDITIONS ARE EXPECTED TO PREVAIL AREAWIDE. LIGHT NORTH WINDS BETWEEN 5 AND 10 KTS WILL GRADUALLY VEER TO EASTERLY BY THE END OF THE 12Z TAF PERIOD AS THE CENTER OF A SFC HIGH MOVES EWD ACROSS AR AND INTO TN. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 41 58 40 59 / 0 10 30 20 10 MLU 56 38 58 40 60 / 0 10 20 20 10 DEQ 55 34 56 34 52 / 0 10 20 20 10 TXK 56 39 58 38 52 / 0 10 30 20 10 ELD 56 36 56 37 56 / 0 10 30 20 10 TYR 55 41 56 36 56 / 0 20 20 10 10 GGG 56 41 57 37 57 / 0 20 20 10 10 LFK 59 42 59 39 62 / 0 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
Hazardous weather outlook, Feb 6, 5:18 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 518 AM CST MON FEB 6 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 518 AM CST MON FEB 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.